Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 133, NWS State College, PA

July 24, 2012Bedford County, Franklin County, Fulton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 24, 2012, 9:10 AM EDT for Bedford County, Franklin County, Fulton County, Pennsylvania. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 9:10 AM EDT (13:10 UTC)
Expired
Jul 24, 2012, 10:00 AM EDT
In force
50 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Franklin County, PA, Fulton County, PA

The radar

The Sterling radar (KLWX), 117 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 1.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1981 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WUUS51 KCTP 241310
SVRCTP
PAC009-055-057-241400-
/O.NEW.KCTP.SV.W.0133.120724T1310Z-120724T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
910 AM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 1000 AM EDT

* AT 907 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR MANNS CHOICE...MOVING
  SOUTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  CLEARVILLE...
  BARNES GAP AND INGLESMITH...
  LOCUST GROVE AND NEEDMORE...
  COVE MILLS...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 136 AND 143...I-70 BETWEEN
MILE MARKERS 155 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
220...ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7840 3998 7872 4007 7859 3972 7786
      3972 7787
TIME...MOT...LOC 1310Z 310DEG 44KT 3997 7858

$$

FORECASTER: STEINBUGL
3 follow-up statements
414 
WWUS51 KCTP 241326
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
926 AM EDT TUE JUL 24 2012

PAC009-055-057-241400-
/O.CON.KCTP.SV.W.0133.000000T0000Z-120724T1400Z/
BEDFORD PA-FRANKLIN PA-FULTON PA-
926 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTHWESTERN FULTON...SOUTHWESTERN FRANKLIN AND SOUTH CENTRAL
BEDFORD COUNTIES...

AT 924 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLEARVILLE...OR 12 MILES SOUTHEAST OF BEDFORD...MOVING SOUTHEAST
AT 50 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LOCUST GROVE AND NEEDMORE...
  COVE MILLS...

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 155 AND 170.

THIS WILL ALSO IMPACT ROUTE 522.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7840 3986 7850 3996 7836 3972 7786
TIME...MOT...LOC 1326Z 310DEG 44KT 3984 7839

$$

FORECASTER: STEINBUGL
212 
WWUS51 KCTP 241343
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
943 AM EDT TUE JUL 24 2012

PAC009-055-241354-
/O.CAN.KCTP.SV.W.0133.000000T0000Z-120724T1400Z/
BEDFORD PA-FRANKLIN PA-
943 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND
SOUTH CENTRAL BEDFORD COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

LAT...LON 3972 7822 3975 7826 3981 7818 3975 7807
      3974 7807 3972 7810
TIME...MOT...LOC 1344Z 310DEG 44KT 3972 7814

$$

PAC057-241400-
/O.CON.KCTP.SV.W.0133.000000T0000Z-120724T1400Z/
FULTON PA-
943 AM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM EDT
FOR SOUTH CENTRAL FULTON COUNTY...

AT 941 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR COVE MILLS...OR 8 MILES NORTH OF BERKELEY
SPRINGS...MOVING SOUTHEAST AT 50 MPH.

THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 3972 7822 3975 7826 3981 7818 3975 7807
      3974 7807 3972 7810
TIME...MOT...LOC 1344Z 310DEG 44KT 3972 7814

$$

FORECASTER: STEINBUGL
987 
WWUS51 KCTP 241400
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1000 AM EDT TUE JUL 24 2012

PAC057-241410-
/O.EXP.KCTP.SV.W.0133.000000T0000Z-120724T1400Z/
FULTON PA-
1000 AM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON COUNTY
HAS EXPIRED...

THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE.

LAT...LON 3972 7822 3975 7826 3981 7818 3975 7807
      3974 7807 3972 7810
TIME...MOT...LOC 1400Z 310DEG 44KT 3959 7795

$$

FORECASTER: STEINBUGL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 8:39 AM EDT, 31 minutes earlier.

Area forecast discussion, Jul 24, 8:39 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
839 AM EDT TUE JUL 24 2012

.SYNOPSIS...
DRIER AIR WILL MOVE DOWN FROM THE NORTH TODAY. THE HUMIDITY WILL
RETURN THURSDAY AFTER A WARM FRONT PUSHES THROUGH. THE FAST WEST
TO NORTHWEST FLOW ALOFT WILL KEEP THE WEATHER UNSETTLED DURING THE
SECOND HALF OF THE WEEK AND THE FIRST PART OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR UPDATE TO COVER SW PART OF THE CWA...AS ISOLATED STRONG
STORMS HAVE FORMED ACROSS THAT AREA SINCE SUNRISE...AND SEVERAL
MORE RACING SE AT 35 TO 40 KNOTS TOWARD THE SOUTHERN PART OF
THE LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS.

THE SWRLY WINDS HAVE PICKED UP OVER THE LAST COUPLE OF HOURS AND
TEMPS HAVE STEADIED OR EVEN RISEN. LITTLE TO NO CONVERGENCE IS
LEFT OVER THE AREA AS THE TROUGH THAT PASSED THROUGH WRN NY AND
NERN PA IS OFF TO THE EAST. L60 DEPOINTS BEHIND A SW TO NW WIND
SHIFT LINE IS TRYING TO EMIGRATE TO THIS SIDE OF THE LOWER GREAT
LAKES. HOWEVER...THE DAY WILL MOST LIKELY START OUT HUMID. AS THE
DAY PROGRESSES...THE DRY AIR WILL SLIDE ACROSS THE REGION FROM N-S
AND MIXING WILL ALSO DRY IT UP EVEN MORE. BUT...THE SHIFT ALONG
THE FRONT AND HEATING WILL ALLOW SHRA/TSRA TO POP UP. WEAK TSRA
ARE PROGGED BY THE MODELS OVER OH AND WRN PA THIS MORNING...AND
SHOULD SLIDE TO THE EAST AND INTO THE LAURELS. STORMS SHOULD
BECOME MORE NUMEROUS ALONG THE WIND SHIFT/FRONT AS IT REACHES THE
SRN TIER. WILL KEEP THE POPS BELOW MENTIONABLE FOR THE CENTRAL COS
WITH LOW CHC POPS FROM ROUGHLY THE TURNPIKE SOUTHWARD. SLIGHT RISK
EXISTS FOR THE SRN TIER OF COS AS PEAK HEAT AND FROPA MEET UP
EARLY THIS AFTN. SHEAR IS WEAK TO MOD DURING THE MID-DAY BUT SREF
CAPES ARE AVERAGING BETWEEN 1500 AND 2000 J/KG ALONG THE SRN
BORDER. WILL MAKE MENTION OF THE SLIGHT RISK IN THE HWO BUT HOLD
OFF ON MENTIONING GUSTY WINDS/HAIL IN THE WX GRIDS JUST YET...DUE
TO UNCERTAINTY OF OCCURRANCE AND EXPECTED ISOLD/SCT COVERAGE. THE
TEMPS WILL PUSH INTO THE L90S IN THE S...BUT COULD HOLD AT 80F IN
THE NORTHERN MTS SINCE EVEN WITH MIXING THE 8H TEMPS STAY AROUND
+15C IN THE AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
ANY CHANCE FOR TSRA WILL BE OVER BY EVENING...WITH CAPES WANING
WITHOUT HEAT AND LOSING MSTR BY THE BUCKETFUL. THE PWATS DROP TO
ALMOST 0.5INCH TONIGHT. THUS...CLEAR SKIES WILL LEAD TO A CHILLY
NIGHT IN THE NORTH AND CENTRAL MTS. MOS IS PLACING BFD IN THE
M40S. THIS IS REASONABLE WITH COLD ADVECTION BEFORE AND CALM AIR
OVERNIGHT. THE URBAN AREAS IN THE S COULD STAY IN THE L60S...BUT
EXPECT LOWS IN THE 50S IN GENERAL.

THE DRY AIR WILL ALSO HEAT UP QUICKLY ON WEDNESDAY...WITH HIGHS
BOUNCING BACK TO NORMALS. WARM ADVECTION KICKS IN LATE IN THE DAY
OR OVERNIGHT INTO THURSDAY MORNING AS THE SFC HIGH OVERHEAD DIPS
SOUTHWARD AND A SFC LOW MOVES INTO LWR MICHIGAN. THE STRENGTH OF
THE LOW AND TIMING COULD LEAD TO AN MCS SLIDING W-E THROUGH THE
GREAT LAKES. VERY MINOR RIDGING ALOFT WILL CREST OVER THE AREA WED
NIGHT TOO...SO ANY NIGHTTIME CONVECTION MAY WELL SLIDE TO THE
NORTH OF THE STATE. HOWEVER...WE WILL BE FIRMLY ROOTED IN THE WARM
SECTOR FOR THE DAY ON THURSDAY. THUS...THE SLIGHT RISK SHOWS UP
FOR THURSDAY AGAIN. SFC LOW CROSSES NY STATE THROUGH THE DAY
THURS...BUT THE ASSOCD FRONT DOES NOT PUSH THROUGH ENTIRELY AS
THE FLOW IS ZONAL BY THEN. SO IT MAY STAY OVER THE NORTH OR WASH
OUT OVERHEAD.

TEMPS WILL SOAR ON THURSDAY...WITH AN EARLY/WARM START. NAM 8H
TEMPS IN THE M20S MID-DAY THURS. EC/GFS ARE COOLER WITH MUCH MORE
CLOUD DEBRIS OVER AT LEAST THE NRN HALF OF THE AREA. WILL GO WITH
THE WARMER SOLUTION SINCE THE AIR TO THE WEST HAS BEEN VERY HOT
LATELY. ONLY 2 OR 3 DAYS HAVE BEEN BELOW NORMAL SO FAR THIS
JULY...AND THEY WERE SOLIDLY RAINY DAYS. BUT WE LOOK TO BE BACK
INTO THE HEAT MOVING IN FROM THE WEST. WILL GO WITH THE PERSISTENT
WARM BIAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH CHANCES FOR SHRA/TSRA FRIDAY INTO SAT AS UPPER WAVE/COLD
FRONT SLIPS THROUGH. AHEAD OF THE COLD FRONT...TEMPS WELL ABOVE
NORMAL. SUNDAY LOOKS MAINLY DRY...BUT UNSETTLED WEATHER RETURNS BY
MON AS NW FLOW AGAIN SHARPENS TROUGH OVER GLAKES.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
LACK OF SFC CONVERGENCE HAS KEPT SHOWERS AND STORMS FROM
FORMING ACROSS THE AREA. LARGE MCS OVER THE IN/WESTERN OH
AREA...EXPECT THIS TO DROP SE...SOME MID LVL CLDS FROM THIS
TODAY.

MAIN CHANGE AT 12Z IS TO ADD THUNDER TO AOO AND JST...AS
ISOLATED CELLS AHEAD OF OH COMPLEX MAY CLIP THESE 2 SITES.
ALSO SOME FOG FOR THE NEXT HOUR OR SO AT SEVERAL SITES.

RATHER BREEZY AND WARM OUT FOR THE EARLY AM MOURS.

IT WILL REMAIN BREEZY TODAY...GIVEN THE RATHER STRONG
WINDS ALOFT.

FOR WED...LOOKING LIKE A DECENT DAY...AS HIGH PRESSURE
PREVAILS FOR MUCH OF THE DAY.

LATE WED NIGHT INTO THU STILL HAS THE POTENTIAL FOR AN ACTIVE
DAY FOR STRONG TO SEVERE STORMS...AS NTENSE WARM ADVECTION
DEVELOPS.

ANOTHER LOW PRESSURE SYSTEM FOR LATE FRIDAY COULD BRING
MORE SHOWERS AND STORMS FOR LATE FRIDAY INTO THE WEEKEND.

OUTLOOK...
WED...NO SIG WX EXPECTED.
THU-SAT...SCT TSRA IMPACTS POSSIBLE.

&&

.EQUIPMENT...
KCCX RADAR IS STILL OFFLINE AND WILL REMAIN SO THROUGH THE NIGHT
AND PERHAPS MUCH OF THE DAY. RESTORATION TIME IS UNKNOWN.
ELECTRONIC ENGINEERS ARE BEING CONSULTED AND LOCAL STAFF ARE
WORKING WITH THEM TO FIND A RESOLUTION AS SOON AS POSSIBLE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...DANGELO/MARTIN
SHORT TERM...DANGELO
LONG TERM...RXR
AVIATION...MARTIN
EQUIPMENT...DANGELO
Hazardous weather outlook, Jul 24, 3:54 AM EDT, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 AM EDT TUE JUL 24 2012

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-
056>059-063-250800-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
354 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-064>066-250800-
SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS-YORK-LANCASTER-
354 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AS
WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DANGELO

In the hours before

Special weather statement, Jul 24, 7:40 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 AM EDT TUE JUL 24 2012

PAZ024-033-034-241245-
BEDFORD PA-CAMBRIA PA-SOMERSET PA-
740 AM EDT TUE JUL 24 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...NORTHERN
BEDFORD AND SOUTHWESTERN CAMBRIA COUNTIES...

AT 736 AM EDT...A STRONG THUNDERSTORM WAS NEAR BLACK LICK...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT VINTONDALE...JOHNSTOWN...DALE...BROWNSTOWN...
AND WESTMONT...GEISTOWN...LORAIN...SCALP LEVEL...AND BELMONT AND
WINDBER.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 134 AND 148...I-99 BETWEEN
MILE MARKERS 0 AND 12.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 22...ROUTE 30...ROUTE 219...ROUTE 220...STATE ROAD
56.

LAT...LON 4029 7906 4036 7900 4048 7893 4049 7892
      4014 7831 3992 7862

FORECASTER: MARTIN
Special weather statement, Jul 24, 8:31 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
831 AM EDT TUE JUL 24 2012

PAZ033>036-241315-
BEDFORD PA-FRANKLIN PA-FULTON PA-SOMERSET PA-
831 AM EDT TUE JUL 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
NORTHEASTERN SOMERSET AND SOUTHWESTERN FRANKLIN COUNTIES...

AT 828 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM WELLS
TANNERY TO LIGONIER...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT SIDELING HILL REST
AREA...MCCONNELLSBURG...CRYSTAL SPRINGS...GREENCASTLE AND CLAYLICK.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 121 AND 175...I-70 BETWEEN
MILE MARKERS 147 AND 168...I-81 BETWEEN MILE MARKERS 1 AND 6...I-99
BETWEEN MILE MARKERS 0 AND 9.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 219...ROUTE 220...ROUTE 522.

LAT...LON 3981 7866 4015 7917 4027 7908 4014 7816
      3972 7757 3972 7801

FORECASTER: STEINBUGL
Special weather statement, Jul 24, 8:57 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
857 AM EDT TUE JUL 24 2012

PAZ033-034-241415-
BEDFORD PA-SOMERSET PA-
857 AM EDT TUE JUL 24 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOMERSET AND
SOUTHWESTERN BEDFORD COUNTIES...

AT 854 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM DERRY
TO DUNBAR...MOVING SOUTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT JENNERSTOWN...SHANKSVILLE...CALLIMONT AND LAKE GORDON.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 130.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
40...ROUTE 219...ROUTE 220.

LAT...LON 3971 7939 3974 7941 3982 7937 3985 7942
      3987 7942 4009 7926 4012 7921 4012 7919
      4015 7917 4027 7908 3972 7846

FORECASTER: CR/RG

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 7:40 AM EDTSpecial Weather StatementCTPBedford65 min
Jul 24, 7:56 AM EDTSevere Thunderstorm WarningCTPBedford, Cambria, Somerset34 min
Jul 24, 8:31 AM EDTSpecial Weather StatementCTPBedford, Fulton44 min
Jul 24, 8:57 AM EDTSpecial Weather StatementCTPSomerset78 min
Jul 24, 9:12 AM EDTSevere Thunderstorm WarningCTPBedford, Franklin, Fulton, Huntingdon, Somerset63 min
Jul 24, 10:33 AM EDTSpecial Weather StatementCTPSomerset42 min
Jul 24, 10:41 AM EDTSevere Thunderstorm WarningCTPSomerset49 min
Jul 24, 1:01 PM EDTSpecial Weather StatementCTPLancaster29 min
Jul 24, 1:27 PM EDTSpecial Weather StatementCTPLancaster33 min
Jul 24, 2:39 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset40 min
Jul 24, 3:51 PM EDTSpecial Weather StatementCTPYork39 min
Jul 24, 4:04 PM EDTSevere Thunderstorm WarningCTPYork41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.